Self medicating thyroxine
What does anyone recommend for self medicating? I want to increase my dosage. I take 75mcg a day and was thinking of making 2 days a week 100mcg. I have no thyroid due to cancer and my T4 is 14 and TSH 1
Why/how are you self medicating? Also, let us know how your are feeling and test results.
My T4 is 14 and TSH 1 but I have fatigue, jaw pain, headaches etc. My GP is happy with the results and I'm sure she would be open to discussion but I don't want to keep waiting for bloods, doc appointments etc. I've been trying to feel better for a while now. I was on 100mcg a day and T4 was 19 but I was getting hyper symptoms so GP put me straight down to 75mcg a day end of October last year. By January I felt great for about 4 weeks then had a major energy crash end of Jan and haven't felt right since - energy has gone.
MayaDominica You really need FT3 tested as well as FT4, both done at the same time. If you get both tests done, post the results and include the reference ranges. The ranges are important because they vary from lab to lab and just giving 'FT4 14' doesn't give any clue as to where in the range your result lies.
You need your Free T3 tested due to having no gland at all and levothyroxine might not be converting to T3 sufficiently. If it is low GP should prescribe some T3.
I've never had my T3 levels done not by the hospital consultant or GP. I guess I'll have to request it? To be honest I find the whole thing so confusing especially when the medical profession only seem bothered by T4 and TSH? Hopefully feel well one of these days!
The doctos think that TSH is everything, and in theory a TSH of 1 is perfect.
A private free T3 test is cheap, and you just have to stab yourself for the sample and send off in the post (my husband stabs me, I'm needle phobic!). Take a look at Blue Horizon Medicala (who give TUK a discount) or Medichecks.
There are lots of other possible causes for your symptoms. So if your free T3 looks good then you need to look for other reasons. My guess is that you are a good converter, and at 100 you were slightly over. Your dose has been cut by 25% after all, which is a lot, and you may have a sweet spot somewhere between the two doses.
Its fairly easy to get your prescription a week or two early, so you should be able to experiment with raising your dose a little without having to resort to internet purchases. Then, if you feel better you can tell your doctor and see if you can get your dose raised.
Thanks for your reply - that is what I'm hoping that I just haven't found the right dose. If I was displaying hyper symptoms at 100 I too assumed I must convert OK. I have had bloods done on Friday but don't have GP appointment for another week yet (next wednesday) I get so impatient when I feel rubbish! Thanks for the info - I think I will check T3 to make sure for my own records. I haven't self medicated before but it does deem to be the road a lot of people go down after feeling frustrated. Have you managed to find the right dose yourself?
If you have online access you should be able to see your results, or go in to the surgery and ask for a printout.
I agree, it's the hanging around that kills!
I've just phoned the GP my latest bloods are TSH 0.1 (0.4 - 5) and T4 17 (9 - 19). So my T4 has actually gone up! Now I am definitely none the wiser!
Maybe I'm not feeling good because my T4 has gone up? Any ideas? I can't imagine that I need to take less than 75mcg Thyroxine a day when I have no thyroid at all! And why is it fluctuating when I have no thyroid? I had a ultrasound December 2016 that showed some regrowth - could that be affecting things?
The test for Free T3 is preferable and I will give a link and you'll see the reason for this advice about FT4 and FT3.
thanks so much
You could try 75mcg/100mcg alternate days.
stop taking the Thyroid S tablets. I feel awful again once back on the Levo, so not sure what to do
sleep for days & foggy eyes. I use to take: Levothyroxine T4 100mg 1 day and then the next day 50mg (seem...
feeling so hopeful. Have sent him all the info on named patient basis etc and have got to speak to the...
Start a Community